A few days ago I came down with a cold, so I started taking Tylenol for it. About thirty minutes after taking the Tylenol, I got a cramp in my abdomen and my heart started beating harder. This wore off, and didn't happen again that day. Yesterday when I took some, the same thing happened but the cramp hasn't gone away. Every few minutes, I get a short wave of a cramping pain in my upper abdomen. I have also had less of an appetite. Yesterday I forced myself to eat a sandwich but that was it. This morning I felt a little nauseous.
I feel like this can't be related to the Tylenol, since I haven't taken near enough to cause acetaminophen poisoning according to the internet, but I'm not sure.
Generally, Tylenol is pretty gentle on your stomach- a lot of patients prefer it over any of the NSAIDs (like ibuprofen) for this reason. However, recently there has been a recall of many Tylenol products due to a musty, moldy smell. The recall was issued in January. There were some reports from patients who complained of nausea, stomach pain, vomiting and diarhea after taking the medication. You can get the complete list of Tylenol product recalls from the McNeil product recall website. This site will include the lot numbers of recalled products and you can check the lot numbers on the Tylenol products you have to make sure that yours have not been recalled. IF you notice a musty smell from your bottles of Tylenol products- do not use it- even if it is not on the recall list.
It is also possible that you are just coming down with a stomach virus and the cramping is related to that. Eat light meals until you start to feel better. Avoid sugary drinks- stick with water or ginger ale (ginger ale can help with nausea) and give yourself some time to get over this. IF these symptoms persist for more than 48-72 hours, then you might want to see your doctor. Good Luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.